Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Multivariate Stratified Surveys

Samprit Chatterjee
Journal of the American Statistical Association
Vol. 63, No. 322 (Jun., 1968), pp. 530-534
DOI: 10.2307/2284023
Stable URL: http://www.jstor.org/stable/2284023
Page Count: 5
  • Download ($14.00)
  • Cite this Item
Multivariate Stratified Surveys
Preview not available

Abstract

In this paper we consider the allocation problem for multivariate stratified surveys. If the stratum variances for the different variates are not distributed in the same way Neyman allocation optimizing the measurement of one variate is of limited value. In our formulation we determine the allocation such that sample estimates meet stated levels of precision or tolerance at minimum cost. Solution of the allocation problem is shown to be a programming problem and an example is given to illustrate it. By obtaining the solution to one plan a sampler essentially obtains the solution to a whole series of plans. The problem of tolerance setting is then discussed. An emprical solution, based on practical rather than some over-riding theoretical consideration, to the problem is given. A set of coefficients which elucidate the cost implications of each of the tolerances are derived.

Page Thumbnails

  • Thumbnail: Page 
530
    530
  • Thumbnail: Page 
531
    531
  • Thumbnail: Page 
532
    532
  • Thumbnail: Page 
533
    533
  • Thumbnail: Page 
534
    534